Alert archive / Texas / Special Weather Statements in 2024
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Nov 7, 2024, 9:10 PM CST for Eastland County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2024, 9:10 PM CST (03:10 UTC)
- Expired
- Nov 7, 2024, 9:45 PM CST
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Hail
- 0.75 in
- Wind
- 40
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 46 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
976
WWUS84 KFWD 080310
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
910 PM CST Thu Nov 7 2024
TXZ129-080345-
Eastland TX-
910 PM CST Thu Nov 7 2024
...A strong thunderstorm will impact portions of central Eastland
County through 945 PM CST...
At 910 PM CST, Doppler radar was tracking a strong thunderstorm near
Rising Star, or 15 miles south of Cisco, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Eastland
County, including the following locations... Morton Valley, Pleasant
Hill, Kokomo, Staff, Sabanno, Carbon, Okra, and Olden.
This includes Interstate 20 between mile markers 335 and 345.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3249 9882 3224 9859 3208 9897 3208 9900
3218 9911
TIME...MOT...LOC 0310Z 230DEG 24KT 3216 9896
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
79What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Nov 7, 6:11 PM CST, 2 hours 59 minutes earlier. Its key messages:
- An active period of weather will continue through early Saturday, including the potential for some severe storms along with heavy rainfall.
- Rainfall totals will average 1-3” through Saturday. There is a 10% chance that rainfall totals exceed 4” in parts of western North Texas, increasing the potential for flooding issues.
Area forecast discussion, Nov 7, 6:11 PM CST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 611 PM CST Thu Nov 7 2024 ...New Short Term, Aviation... .KEY MESSAGES... - An active period of weather will continue through early Saturday, including the potential for some severe storms along with heavy rainfall. - Rainfall totals will average 1-3” through Saturday. There is a 10% chance that rainfall totals exceed 4” in parts of western North Texas, increasing the potential for flooding issues. && .SHORT TERM... /NEW/ /Through Friday Evening/ A split flow regime will remain in place for a few more days across the CONUS, with the main storm track being along the U.S./Canada border, while the southern track contains the upper low situated off to our west. One batch of elevated convection out ahead of the upper low should gradually weaken over the next hour or two, but additional thunderstorms just west of the region will enter our western counties shortly thereafter. Activity is developing near and north of a warm front as it retreats slowly north through the Big Country and Central Texas this evening. Instability and deep layer shear will continue to support the occasional hail-producing thunderstorm with the evening activity. Training cells may also produce isolated areas of flooding generally along and west of the I-35 corridor. Convection will eventually become focused west of North and Central Texas Friday morning along a newly formed Pacific front as the upper low approaches the Texas Panhandle. Scattered showers and thunderstorms will spread east along the front, affecting the western zones Friday afternoon, the I-35 corridor during the evening hours and the eastern zones closer to midnight. The highest severe weather threat will be across the western third of the region in the afternoon when the better instability will reside, with large hail and damaging winds both possible. The atmosphere will become less favorable with time as instability begins to wane after sunset. It is also possible that flow around the outskirts of Hurricane Raphael hinders northward expansion of the warm sector, which may also mitigate the severe weather potential. That being said, a storm or two (embedded within what will likely be a broken line of convection) along the front may still overachieve and become severe along/east of I-35. 30 && .LONG TERM... /Issued 158 PM CST Thu Nov 7 2024/ /Friday Night through Thursday/ Showers and thunderstorms will be ongoing Friday night primarily along and east of the I-35 corridor as a deep upper trough moves into the Central Plains. A narrow, but very moist warm sector will be in place to the east of I-35 which will continue to support at least some threat for severe weather. More substantial will be the deep atmospheric water content pushing PWs up in excess of 1.9" which is near record highs for this time of year. This will support very efficient rainfall production and deep southerly flow will allow for some training of cells. While the overall system will be moving quickly, there will be some potential for flooding issues with any concentrated bands of convection. All of this activity will spread east early Saturday with only low PoPs persisting across our southeast counties through midday. The rest of Saturday should feature clearing skies from west to east and drying conditions with high temperatures in the lower 70s. Shortwave ridging will prevail throughout the Southern Plains Sunday into Tuesday with generally dry conditions and warming temperatures. Another system is expected to race across the central CONUS during the midweek timeframe, but there is a little uncertainty with respect to how much moisture we'll get back into the region. Model consensus does indicate at least low rain chances Wednesday afternoon and evening. We'll have 20% PoPs for now, but these may need to be raised substantially over the coming days if it appears better moisture gets pulled northward ahead of the strongest lift. The shortwave disturbance will be much more progressive so any precipitation should quickly end early Thursday with cooler and drier conditions expected through the end of the week. Dunn && .AVIATION... /NEW/ /00Z TAFs/ Conditions have improved to VFR at KACT but should deteriorate to IFR by midnight local as another batch of low ceilings forms across the region. Ceilings will likely remain at or near IFR in the DFW Metroplex through the evening and overnight hours. Minor improvement may occur Friday afternoon ahead of a cold front. The front will bring a round of convection Friday evening (around 09/00Z), followed by clearing skies and north winds overnight Friday night. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 71 55 70 54 / 50 60 80 10 10 Waco 67 78 54 70 53 / 50 60 80 10 10 Paris 60 69 56 70 50 / 30 50 90 30 20 Denton 63 71 50 71 47 / 50 70 90 10 5 McKinney 63 70 53 70 50 / 40 60 80 10 10 Dallas 65 73 54 71 53 / 40 60 80 10 10 Terrell 64 73 55 71 51 / 30 40 80 20 20 Corsicana 67 78 57 72 56 / 30 30 80 20 20 Temple 66 80 53 73 53 / 40 50 80 10 10 Mineral Wells 64 72 47 71 46 / 80 90 70 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 7, 1:37 PM CST, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 137 PM CST Thu Nov 7 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 137 PM CST Thu Nov 7 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms will continue through tonight with the highest chances west of I-35. Heavy rainfall may cause some minor flooding. In addition, a few storms may be severe with primarily a large hail threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Widespread showers and thunderstorms will continue across all of North and Central Texas Friday and Friday night. Locally heavy rainfall may cause flooding in some locations. A few storms could also become severe with a hail and damaging wind threat. Thunderstorm chances will linger across East Texas on Saturday, but no severe weather is expected. Additional storms will arrive during the middle of next week. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested through Friday.
In the hours before
Special weather statement, Nov 7, 3:53 PM CST, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
353 PM CST Thu Nov 7 2024
TXZ102-103-072230-
Denton TX-Wise TX-
353 PM CST Thu Nov 7 2024
...A strong thunderstorm will impact portions of northeastern Wise
and northwestern Denton Counties through 430 PM CST...
At 353 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles north of New Fairview, or 7 miles east of Decatur, moving north
at 20 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of northeastern Wise
and northwestern Denton Counties, including the following
locations... Stony, Bolivar, Greenwood, Slidell, and Ponder.
This includes Interstate 35 between mile markers 479 and 481.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3343 9729 3342 9715 3312 9734 3316 9753
3343 9752
TIME...MOT...LOC 2153Z 199DEG 16KT 3322 9746
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
DunnLocal storm report, Nov 7, 5:12 PM CST, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
512 PM CST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Hail 5 W Sanger 33.35N 97.26W
11/07/2024 M1.25 Inch Denton TX Public
Report from mPING: Half Dollar (1.25 in.).
&&Local storm report, Nov 7, 5:53 PM CST, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
553 PM CST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM Flash Flood 2 S Temple 31.07N 97.35W
11/07/2024 Bell TX Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&Special weather statement, Nov 7, 9:10 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
910 PM CST Thu Nov 7 2024
TXZ129-080345-
Eastland TX-
910 PM CST Thu Nov 7 2024
...A strong thunderstorm will impact portions of central Eastland
County through 945 PM CST...
At 910 PM CST, Doppler radar was tracking a strong thunderstorm near
Rising Star, or 15 miles south of Cisco, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Eastland
County, including the following locations... Morton Valley, Pleasant
Hill, Kokomo, Staff, Sabanno, Carbon, Okra, and Olden.
This includes Interstate 20 between mile markers 335 and 345.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3249 9882 3224 9859 3208 9897 3208 9900
3218 9911
TIME...MOT...LOC 0310Z 230DEG 24KT 3216 9896
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
79The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 9:38 PM CST | Special Weather Statement | FWD | Eastland | 37 min |
| Nov 7, 9:53 PM CST | Flash Flood Warning | FWD | Eastland | 7 hr |
| Nov 7, 10:30 PM CST | Severe Thunderstorm Warning | FWD | Eastland | 45 min |
| Nov 7, 11:23 PM CST | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto | 67 min |
| Nov 8, 12:29 AM CST | Special Weather Statement | FWD | Palo Pinto, Parker | 46 min |
| Nov 8, 12:36 AM CST | Flash Flood Warning | FWD | Palo Pinto, Stephens | 4 hr |
| Nov 8, 12:58 AM CST | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 62 min |
| Nov 8, 1:44 AM CST | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 61 min |
| Nov 8, 2:36 AM CST | Flash Flood Warning | FWD | Jack, Wise | 4 hr |
| Nov 8, 3:20 AM CST | Flood Watch | FWD | Cooke, Eastland, Jack, Montague, Palo Pinto, Parker and 3 more | 17 hr |
| Nov 8, 8:33 AM CST | Areal Flood Warning | FWD | Montague | 3 hr |
| Nov 8, 9:28 AM CST | River Flood Warning | FWD | Stephens | 23 hr |
| Nov 8, 10:06 AM CST | River Flood Warning | FWD | Jack | 69 hr |
| Nov 8, 1:48 PM CST | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 42 min |
| Nov 8, 2:28 PM CST | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 45 min |
| Nov 8, 4:05 PM CST | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 25 min |
Nearby
Special Weather Statements in Texas, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.